Texas, 2004Flash Flood in Texas, June 15, 2004
June 15, 2004 · NWS FWD · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 15, 1:40 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 15, 1:40 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT TUE JUN 15 2004
.DISCUSSION...
BUSY AFTERNOON WITH A CONTINUED TRICKY FORECAST. STRONG TO ISOLATED
SEVERE STORMS HAVE DEVELOPED ACROSS SOUTHERN SECTIONS OF N TEXAS AS
OUTFLOW PROVIDES ENOUGH LIFT IN THE UNSTABLE AIRMASS. VAPOR CHANNEL
SHOWS MID AND HIGH LEVEL CIRCULATION NEAR KHGX THIS
AFTERNOON...WHILE VISIBLE SAT INDICATES YET ANOTHER SURFACE
CIRCULATION ACROSS N LA. BEST CONVECTION HAS BEEN ACROSS OUR SERN
ZONES THIS MORNING...BUT STRONGER STORMS CONTINUE TO MOVE SOUTHWEST
ACROSS OUR SWRN COUNTIES. OTHER CONVECTION ACROSS NE TEXAS ROTATING
TOWARD ERN N TEXAS.
MODELS HAVING A TOUGH TIME WITH THIS SYSTEM AS 12Z ETA WANTS TO TAKE
THE CIRCULATION AND BRUNT OF PRECIP NORTH AND INTO THE WESTERLIES.
MEANWHILE...THE 12Z GFS BLOWS UP QUITE A BIT OF PRECIP ACROSS THE
NERN SECTIONS OF N TEXAS TONIGHT. WORKSTATION ETA NOT MUCH HELP
EITHER AS IT DOES NOT SHOW MUCH PRECIP EITHER.
FOR NOW WE WILL GO WITH A FORECAST BASED CLOSER TO THE GFS AS MODELS
TYPICALLY HAVE A TOUGH TIME WITH SLOW MOVING CUT OFF LOWS. WILL KEEP
FFA GOING FOR ERN HALF OF THE REGION...EXPECTING PRECIP TO EVOLVE
MORE LIKE THE GFS SUGGESTS. OTHERWISE...PRECIP CHANCES SHOULD TAPER
OFF TOMORROW AFTERNOON AS H5 PATTERN FLATTENS A BIT. WEAK COLD FRONT
LOOKS TO MOVE CLOSER TO THE RED RIVER ON THURSDAY. THIS WILL ALLOW A
THERMAL RIDGE TO SET UP AND DEVELOP ACROSS N TEXAS. SO...DESPITE
SOME CHANCE OF PRECIP AND PARTLY TO MOSTLY CLOUDY SKIES...TEMPS WILL
WARM WELL IN TO THE 90S ON THURSDAY. FRONT LOOKS TO REMAIN N OF N
TEXAS FOR THE WEEKEND...BUT THE H5 FLOW MAY BECOME NW ENOUGH TO PUSH
THE BOUNDARY INTO N TEXAS NEXT MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 71 90 73 92 / 50 40 20 20
WACO, TX 72 93 72 91 / 50 40 20 20
PARIS, TX 71 84 70 89 / 100 50 30 20
DENTON, TX 71 90 73 93 / 40 30 20 20
MCKINNEY, TX 71 88 72 91 / 70 50 20 20
DALLAS, TX 71 89 73 91 / 60 50 20 20
TERRELL, TX 71 87 72 89 / 100 50 30 20
CORSICANA, TX 71 88 73 90 / 100 50 30 20
TEMPLE, TX 72 91 73 90 / 50 40 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 400 AM CDT WEDNESDAY FOR ZONES TXZ093>095...
TXZ104>107...TXZ119>123...TXZ134>135...TXZ146>148...TXZ160>162...
TXZ174>175.
&&
Hazardous weather outlook, Jun 15, 1:40 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT TUE JUN 15 2004
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-152023-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
240 PM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
ISOLATED SEVERE STORMS WITH HAIL TO THE SIZE OF DIMES...WIND GUSTS TO
60 MPH...FREQUENT LIGHTNING AND ISOLATED BRIEF HEAVY RAINFALL WILL BE
POSSIBLE ALONG AND NORTHWEST OF A KILLEEN...WACO... DALLAS...SHERMAN
LINE THROUGH SUNSET. SOUTHEAST OF THIS LINE...THE POTENTIAL FOR
WIDESPREAD HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES...WITH LOCALLY
HIGHER AMOUNTS IS EXPECTED WITH A FLOOD WATCH IN EFFECT THROUGH
TONIGHT. A SLOW MOVING UPPER LOW NEAR THE UPPER TEXAS COAST IS
EXPECTED TO DRIFT SLOWLY NORTH THROUGH TONIGHT... LEADING TO THE
DEVELOPMENT OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
PERSIST OVER EASTERN SECTIONS OF NORTH TEXAS THROUGH WEDNESDAY
EVENING...WITH ISOLATED STRONG THUNDERSTORMS POSSIBLE OVER WESTERN
SECTIONS...AS THE UPPER LOW CONTINUES DRIFTING NORTH OVER THE
REGION.
A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT... AND
AGAIN SATURDAY AND SATURDAY NIGHT NORTH OF I-20...AS A COLD FRONT
APPROACHES THE RED RIVER VALLEY. A SLIGHT CHANCE OF STORMS ARE
POSSIBLE THE BEGINNING OF NEXT WEEK AS WELL. AT THIS TIME...THE
SEVERE WEATHER THREAT APPEARS MINIMAL FOR THE WEEKEND AND BEYOND.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING FOR BOTH
ISOLATED SEVERE WEATHER AND POTENTIAL FLASH FLOODING.
05/
In the hours before
Special weather statement, Jun 15, 9:36 AM CST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1036 AM CDT TUE JUN 15 2004
TXZ147-161-162-175-151700-
FREESTONE-LEON-LIMESTONE-ROBERTSON-
1036 AM CDT TUE JUN 15 2004
...SIGNIFICANT WEATHER UPDATE...
AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM ALONG A LINE EXTENDING FROM 10 MILES
SOUTH OF FAIRFIELD TO 10 MILES NORTH OF MADISONVILLE...MOVING WEST
AT 10 MPH.
BUFFALO...CENTERVILLE...COOLIDGE...FAIRFIELD...FRANKLIN...GROESBECK..
.MEXIA AND TEAGUE ARE IN THE PATH OF THESE STORMS. THE STRONGEST
STORMS WILL CROSS INTERSTATE 45 BETWEEN MILE MARKERS 180 AND 152
THROUGH MIDDAY.
VERY HEAVY RAINFALL OF 1 TO LOCALLY 2 INCHES IS LIKELY ALONG WITH
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.
07/BB
Special weather statement, Jun 15, 1:13 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT TUE JUN 15 2004
TXZ143-156-157-152015-
CORYELL-HAMILTON-LAMPASAS-
213 PM CDT TUE JUN 15 2004
...SIGNIFICANT WEATHER UPDATE FOR LAMPASAS...HAMILTON AND CORYELL COUNTIES...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM NEAR EVANT MOVING TOWARDS ADAMSVILLE AND LOMETA
AND A SECOND STRONG STORM NEAR JONESBORO WAS MOVING SOUTHWEST
TOWARDS AREAS WEST OF GATESVILLE.
HAIL TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THESE STORMS THROUGH 315 PM. CONSIDERABLE CLOUD TO
GROUND LIGHTNING IS ALSO BEING DETECTED WITH THESE STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
07/BB
Special weather statement, Jun 15, 1:17 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT TUE JUN 15 2004
TXZ133-144-145-152015-
BOSQUE-HILL-JOHNSON-
218 PM CDT TUE JUN 15 2004
...SIGNIFICANT WEATHER UPDATE...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GRANDVIEW TO 8 MILES SOUTH OF WHITNEY...MOVING SOUTHWEST AT 10 MPH.
CLEBURNE...CLIFTON...GRANDVIEW...HILLSBORO...KEENE...MERIDIAN AND
WHITNEY ARE IN THE PATH OF THIS STORM.
ONE-HALF INCH DIAMETER HAIL...WIND GUSTS TO 50 MPH AND VERY FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
07/BB
Flash Flood, Tarrant
- When
- June 15, 3:30 PM CST to 4:30 PM CST
- Where
- Tarrant County, Arlington
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
High water was reported at the Highway 287/Interstate 20 interchange, street flooding occurred in south Arlington, and one room of a house was flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410556.